Alert archive / California / Wind Advisories in 2005

Wind Advisory 1, NWS Phoenix, AZ

November 15, 2005

NWS Phoenix, AZ issued this wind advisory at Nov 15, 2005, 8:35 AM PST. It took effect at Nov 15, 2005, 9:00 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2005, 8:35 AM PST (16:35 UTC)
In effect from
Nov 15, 2005, 9:00 AM PST
Expired
Nov 15, 2005, 5:00 PM PST
In force
8 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 151635
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
935 AM MST TUE NOV 15 2005

AZZ020-CAZ031-032-152200-
/O.NEW.KPSR.WI.Y.0001.051115T1700Z-051115T2200Z/
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND
835 AM PST TUE NOV 15 2005 /935 AM MST TUE NOV 15 2005/

...WIND ADVISORY IN EFFECT UNTIL 3 PM MST /2 PM PST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MST /2 PM PST/ THIS
AFTERNOON. 

THIS ADVISORY IS IN EFFECT FOR AREAS ALONG AND EITHER SIDE OF THE
COLORADO RIVER GENERALLY NORTH OF MARTINEZ LAKE UP TO NEAR PARKER...
AS WELL AS FOR EXTREME NORTHEAST RIVERSIDE COUNTY.

A COLD FRONT HAS PUSHED THROUGH THE AREA EARLY THIS MORNING AND HIGH
PRESSURE BUILDING IN FROM THE NORTH HAS GIVEN RISE TO AN INCREASE IN
NORTHERLY WINDS DOWN THE LOWER COLORADO RIVER VALLEY. WINDS WERE
GUSTING TO OVER 40 MPH AT BLYTHE THIS MORNING...WITH ANOTHER GAUGE
NEAR RICE VALLEY REGISTERING GUSTS TO NEAR 50 MPH. PERSONS CAN
EXPECT THESE WINDS TO CONTINUE THE NEXT SEVERAL HOURS...WITH GUSTS OF
40 TO 50 MPH POSSIBLE...STRONGEST ALONG THE COLORADO RIVER. WINDS
WILL DECREASE TO LESS THAN 30 MPH BY MID-AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

$$

ESTLE
1 follow-up statement
000 
WWUS75 KPSR 152059
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
159 PM MST TUE NOV 15 2005

AZZ020-CAZ031-032-160100-
/O.EXT.KPSR.WI.Y.0001.000000T0000Z-051116T0100Z/
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND
1259 PM PST TUE NOV 15 2005 /159 PM MST TUE NOV 15 2005/

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST /5 PM PST/ THIS
AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MST /5 PM PST/ THIS
AFTERNOON. 

THIS ADVISORY IS IN EFFECT FOR AREAS ALONG AND EITHER SIDE OF THE
COLORADO RIVER GENERALLY NORTH OF MARTINEZ LAKE UP TO NEAR
PARKER...AS WELL AS FOR EXTREME NORTHEAST RIVERSIDE COUNTY.

NORTH WINDS WERE CONTINUING ALONG THE LOWER COLORADO RIVER VALLEY
THIS AFTERNOON...WITH GUSTS TO OVER 40 MPH STILL OCCURRING AT BOTH BLYTHE
AND RICE VALLEY IN CALIFORNIA. ALTHOUGH THESE WINDS WILL GRADUALLY
TAPER OFF AS THE AFTERNOON PROGRESSES...SOME ISOLATED LOCATIONS
COULD STILL MEASURE GUSTS TO OVER 40 MPH UNTIL AROUND SUNDOWN.
THEREFORE...THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 6 PM MST /5 PM
PST/ THIS AFTERNOON. WINDS WILL DECREASE TO LESS THAN 25 MPH AFTER
THIS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 15, 1:55 AM PST, 6 hours 40 minutes earlier.

Area forecast discussion, Nov 15, 1:55 AM PST, 6 hours 40 minutes before
AZZ020>028-CAZ030>033-161800-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
255 AM MST WED NOV 15 2005

SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
AN UPPER LEVEL HIGH PRESSURE SYSTEM WILL REMAIN THE DOMINANT WEATHER
FEATURE OVER THE WESTERN UNITED STATES THIS WEEK. AS A
RESULT...EXPECT GENERALLY CLEAR SKIES...TEMPERATURES AT OR SLIGHTLY
ABOVE NORMAL...AND VERY DRY AIR ACROSS THE REGION THROUGH AT LEAST
FRIDAY. LOW PRESSURE ALOFT WILL DEVELOP OFF THE SOUTHERN CALIFORNIA
COAST BY LATE THIS WEEKEND. HOWEVER MOISTURE WILL BE LIMITED WITH
THIS SYSTEM...SO DRY CONDITIONS ARE EXPECTED RIGHT INTO EARLY NEXT
WEEK.

&&

.SHORT TERM...
TODAY THROUGH FRIDAY...
AT 2 AM THIS MORNING...SKIES REMAINED CLEAR TO MOSTLY CLEAR ACROSS
SOUTHERN ARIZONA AND SE CALIFORNIA...WITH JUST A FEW HIGH CIRRUS
CLOUDS DRIFTING ACROSS THE NORTHLAND. TEMPERATURES ACROSS THE AREA
TONIGHT HAVE BEEN A MIXED BAG...WITH SURFACE DEWPOINTS SIGNIFICANTLY
LOWER THAN 24 HOURS AGO.  IN FACT...MOST OBSERVATION SITES ARE
CURRENTLY REPORTING DEWPOINTS RANGING FROM THE SINGLE DIGITS TO THE
LOW 20S (SOME 15 TO 40 DEGREES LOWER THAN YESTERDAY AT THIS
TIME)...WITH EVEN SOME BELOW ZERO DEWPOINTS IN THE HIGHER TERRAIN
OF ZONE 24...TIME TO BRING OUT THE CHAPSTICK.  WINDS HAVE GRADUALLY
DIMINISHED FROM WHAT WE SAW EARLIER TODAY...ALTHOUGH SOME SITES
ALONG THE LOWER CO RIVER WERE STILL BLOWING FROM THE NORTH AROUND 10
KNOTS.

NO REAL WEATHER TO SPEAK OF IN THE SHORT TERM AS THE SYNOPTIC
PATTERN WILL CONTINUE TO BE DOMINATED BY A UPPER LEVEL RIDGE ALONG
THE WEST COAST...WITH A DEEP TROUGH ACROSS THE EASTERN CONUS. AS A
RESULT...A DRY NORTHWESTERLY FLOW ALOFT WILL PREVAIL OVER THE
FORECAST AREA THROUGH FRIDAY. SKIES ARE EXPECTED TO REMAIN CLEAR TO
MOSTLY CLEAR...WITH MAYBE A SLIGHT INCREASE IN HIGH CIRRUS CLOUDS BY
FRIDAY. WINDS FORECAST TO BE LIGHTER TODAY AS THE SURFACE PRESSURE
GRADIENT WEAKENS...ALTHOUGH MAY STILL BE A BIT BREEZY ALONG THE
LOWER CO RIVER VALLEY. FOR THE MOST PART...ONLY MADE VERY MINOR
CHANGES TO THE CURRENT TEMPERATURE FORECAST AS THE OVERALL TRENDS
LOOKED GOOD. THINK OVER THE NEXT FEW DAYS...WE WILL SEE SOME RATHER
LARGE DIURNAL TEMPERATURE FLUCTUATIONS DUE TO THE VERY DRY AIR IN
PLACE...WITH COOL CRISP NIGHTS AND WARM DAYS.  THE ONLY OTHER
FEATURE TO KEEP AN EYE ON IS ANOTHER WEAK SHORTWAVE TROUGH EXPECTED
TO DROP SOUTHWARD ALONG THE EASTERN ROCKIES. AT THIS TIME...SYSTEM
WILL LIKELY BE TOO FAR EAST TO HAVE A MAJOR EFFECT ON OUR
WEATHER...ALTHOUGH WOULD NOT BE SURPRISED TO SEE SOME GUSTY NORTH TO
NORTHEAST WINDS ON FRIDAY AS THE SFC PRESSURE GRADIENT TIGHTENS UP
ONCE AGAIN.

&&

.LONG TERM...
FRIDAY NIGHT THROUGH TUESDAY...
ALL MODELS INDICATE THAT THE STRONG HIGH PRESSURE RIDGE AXIS IN THE
ERN PAC SHIFTS CLOSER TO THE WEST COAST...GETTING PINCHED BY LARGE
MEAN TROF POSITIONED THROUGH THE MIDWEST AND ERN CONUS. GFSLR
CONTINUES TO LEAD THE PACK...AMPLIFYING THE RIDGE AND CENTERING THE
AXIS OVER THE NORTHERN ROCKIES...ALLOWING SHORTWAVE IMPULSES AND
COLD CANADIAN AIR TO SLIDE SOUTH ALONG THE E SIDE OF THE HIGH...
THEREBY TIGHTENING THE SFC GRADIENT IN S-CENTRAL AZ...RESULTING IN
INCREASED E-NE WIND SPEEDS ACROSS PORTIONS OF OUR CWA LATE SATURDAY
AND EARLY SUNDAY. MODELS CONTINUE TO SHOW AN REX TYPE BLOCK OVER THE
WESTERN US AS THE RIDGE STRENGTHENS AND AMPLIFIES SUNDAY AND MONDAY
...AND A WEAK LOW PRESSURE SYSTEM EMBEDDED IN THE SOUTHERN BRANCH OF
FLOW THAT TAKES UP RESIDENCE OFF THE CALIFORNIA COAST. ENERGY
UPSTREAM OF THE LOW PUSHES SOUTH OUT OF SIBERIA INTO THE ERN PAC...
EVENTUALLY GIVING ENUF IMPETUS TO REPOSITION THE RIDGE AXIS INTO THE
SOUTHERN ROCKIES AND MODIFY THE BLOCK BY THE TUESDAY TIME FRAME.
FORECAST THROUGH THE EXTENDED STAYS DRY...WITH VARIABLE AMOUNTS OF
HIGH LEVEL MOISTURE AND CLOUDINESS POSSIBLE EARLY NEXT WEEK. MAX
TEMPS FLUCTUATE LITTLE...STAYING ABOVE NORMAL FOR THIS TIME OF YEAR
THROUGH TUESDAY.

&&

.AVIATION...12Z TAFS...
TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...
PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED
INFORMATION.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE

CA...NONE

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

FOWLE
Hazardous weather outlook, Nov 15, 4:50 AM PST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
550 AM MST TUE NOV 15 2005

AZZ020-025-CAZ030>033-161300-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
450 AM PST TUE NOV 15 2005 /550 AM MST TUE NOV 15 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME
SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT
STRONG NORTHERLY WINDS WILL DEVELOP BY MIDDAY TODAY GUSTING TO 35 MPH
OVER THE LOWER COLORADO RIVER VALLEY AND FAR SOUTHEAST CALIFORNIA.
THE WINDS ARE EXPECTED TO CREATE AREAS OF BLOWING DUST LEADING TO
REDUCED VISIBILITIES AT TIMES. MOTORISTS...INCLUDING THOSE TRAVELING
ALONG INTERSTATE 10 AND HIGHWAY 95 ARE ADVISED TO USE CAUTION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in California, 2005Wind Advisories in Arizona, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.